Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 30, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Aug 30, 2021, 1:47 PM EDT for Broward County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2021, 1:47 PM EDT (17:47 UTC)
Expired
Aug 30, 2021, 2:15 PM EDT
In force
28 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Broward County, FL

The radar

The Miami radar (KAMX), 41 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1858 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

444 
WWUS82 KMFL 301747
SPSMFL

Special Weather Statement
National Weather Service Miami FL
147 PM EDT Mon Aug 30 2021
 
FLZ072>074-301815-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-
147 PM EDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of north central
Miami-Dade and southern Broward Counties through 215 PM EDT...

At 146 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Miramar. This storm was nearly stationary.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Miami Gardens,
Dania Beach, Miami Lakes, Cooper City, Opa-Locka, West Park, Royal
Palm Ranches, Ravenswood Estates, Oak Point, Palm Springs North,
Sunshine Acres, Estates Of Fort Lauderdale, Intersection I-75 And
Griffin Road, Country Club and Chambers Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2589 8031 2593 8043 2608 8035 2606 8017
      2592 8022
TIME...MOT...LOC 1746Z 226DEG 2KT 2598 8032 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 1:30 PM EDT, 17 minutes earlier.

Area forecast discussion, Aug 30, 1:30 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Miami FL
130 PM EDT Mon Aug 30 2021

.AVIATION(18Z TAFS)...
VFR conditions will prevail throughout the forecast period.
Scattered showers and thunderstorms will continue to develop along
the sea breezes and push towards the interior and west as the
afternoon progresses. Periods of MVFR are possible across the east
coast terminals through the mid afternoon hours. Southeasterly
flow will continue through this evening. At KAPF, winds will
remain west southwesterly as the Gulf breeze pushes inland.

&&

.PREV DISCUSSION... (Issued 950 AM EDT Mon Aug 30 2021)

..A Few Strong Storms Possible Interior/West Coast Late Today...

UPDATE...
High pressure over the Western Atlantic waters will remain in place
keeping an easterly wind flow in place. This will allow for east
coast sea breeze to develop and push inland while keeping the
west coast sea breeze over the west coast metro areas.

The latest MIA sounding this morning shows that drier air has
worked into South Florida, but the lower levels are still moist
with the PWAT values around 1.8 to 1.9 inches. Therefore, isolated
showers and thunderstorms should start to develop along the east
coast sea breeze late this morning over the east coast metro
areas. The showers and thunderstorms will then become scattered
to numerous over the interior and west coast metro areas along the
sea breezes.

The 500 mb temps this morning from the MIA sounding was around -7
C and should remain in the -7 to -8C today. This will allow for a
few storms could become strong late this afternoon into early
this evening over the interior and west coast metro areas where
the sea breeze collide. The primary impacts will be lightning
strikes, gusty winds up to 50 mph, and locally heavy rainfall with
the strongest storms.

Rest of the forecast looks good at this time and no other changes
are plan.

PREV DISCUSSION... (Issued 726 AM EDT Mon Aug 30 2021)

AVIATION(12Z TAFS)...
The easterly winds will continue over the TAF sites today, except
for KAPF taf site where the winds will become westerly between 18Z
and 00Z. There could be a few showers over the east coast TAF sites,
but not enough to put into the TAF sites at this time. KAPF taf
site will have VCTS from 18Z until 00Z then VCSH until 02Z. Ceilings
and vis will remain in VFR conditons but could fall into MVFR or
even IFR conditons withe the passage of the showers or storms
especially at KAPF taf site.

PREV DISCUSSION... (Issued 227 AM EDT Mon Aug 30 2021)

DISCUSSION...

SHORT TERM (Today through Tuesday):

High pressure in control during the short-term period, with E/SE
winds gradually relaxing from what they have been this past
weekend as the pressure gradient weakens. Drier air is forecast to
penetrate the mid-levels, though enough moisture sticks around
(forecast PW in the 1.6 to 1.7 inch range) to support scattered
showers and storms, especially during the afternoon hours when
diurnal heating is greatest.

In general, expect a typical summertime pattern across South
Florida through mid- week with scattered showers and storms, with
the greater rain chances over the interior and Gulf coast in the
afternoon and evening. With the weaker pressure gradients,
winds will be on the lighter side with speeds in the 5-10kt range
during the day, and mainly light and variable at night. This will
allow for afternoon seabreezes to return each day, which will
again become focal points for convection. Main impacts with any
storm that may form will be brief gusty winds and lightning
strikes. With that said, a brief sprinkle will still be possible
along the east coast metro areas and adjacent waters during the
overnight/early AM hours.

High temperatures will be in the low to mid 90s with heat index
values in the triple digits.

LONG TERM (Tuesday Night through the Weekend):

Ida is expected to undergo extratropical transition as it approaches
the southern Appalachians and eventually ejects off the New England
Seaboard at the beginning of the long-term period. As the trough
of low pressure broadens as it advances eastward, this will in
turn displace dominate ridging to the south of South FL mid- late
work week while also slinging a slug of moisture southward along
with a series of vort lobes. This will cause and uptick in rain
and storm chances area wide, especially for east coast areas as
steering flow shifts from the S/SW through late week, with a
dominant Gulf Breeze developing and progressing inland each
afternoon where the S/SW flow prevails.

PoPs are forecast to stick around even during the overnight hours
as increasing instability emerges across the region as the
aforementioned trough sags farther south and allows for deep
moisture to advect into the area. For the time being, not
deviating too far from inherited forecast. Just keep in mind that
PoPs can certainly increase along the east coast as we go into
mid-late week and into the weekend, especially as confidence
grows.

Temperatures in the low-mid 90s, with warming temps along the east
coast later in the week once S/SW winds prevail. Heat indices in the
triple digits most days.

MARINE…

High pressure remains over the western Atlantic and will dominate
the South Florida weather pattern for much of the week ahead.
This will keep east/southeast wind flow along with scattered
showers and thunderstorms over the local waters. Seas in the Gulf
of Mexico will continue to diminish throughout the day Monday as
Ida continues pushing away from the region.

BEACHES…

There is a moderate risk of rip currents for the east coast beaches
today due to persistent easterly winds. Rip current risk should
diminish thereafter.

AVIATION(06Z TAFS)...

VFR conditions will prevail throughout the next 24 hours,
outside of any quick moving SHRA/TSRA. Winds will be light and
vrb early this AM before increasing from the E/SE late morning. At
APF, winds will shift from the W/SW by the early afternoon hours
as the Gulf Breeze develops. Scattered SHRA and TSRA will develop
during the afternoon hours though should remain west of the east
coast terminals with KAPF having the highest chance of seeing
convection as seabreezes push inland. Mostly dry conditions return
overnight along with light and vrb winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  92  77  92 /  10  40  20  30
West Kendall     75  92  75  94 /  10  40  20  30
Opa-Locka        76  92  76  93 /  10  40  10  30
Homestead        75  89  75  92 /  10  20  20  30
Fort Lauderdale  77  91  78  92 /  10  50  20  40
N Ft Lauderdale  77  91  78  92 /  10  50  10  40
Pembroke Pines   76  92  76  92 /  10  40  10  40
West Palm Beach  76  92  76  93 /  10  50  10  40
Boca Raton       77  91  77  92 /  10  40  20  30
Naples           77  89  78  89 /  30  20  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...CWC
Today through Tuesday and Marine...Fell
Tuesday Night through Sunday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 30, 10:05 AM EDT, 3 hours 42 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1005 AM EDT Mon Aug 30 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
310215-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1005 AM EDT Mon Aug 30 2021

...A Few Strong Storms Possible Interior/West Coast Late...
...Scattered/Numerous Storms Interior/West Coast...
...Moderate Risk Of Rip Currents East Coast Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a moderate risk of Rip Currents across all
Atlantic beaches of South Florida.

Thunderstorms: Isolated thunderstorms possible east coast metro areas
late this morning before shifting inland and increasing to scattered
to numerous coverage interior and west coast metro areas. A few
storms could become strong over the interior and west coast metro
areas late this afternoon.

Wind: The strongest thunderstorms could contain wind gusts in excess
of 50 mph this evening.

Flooding: Localized flooding possible over the interior and west
coast metro areas with strongest storms.

Waterspouts: Waterspouts will be possible with the showers and
thunderstorms over the local South Florida waters.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Scattered showers and thunderstorms will continue through the rest
of the forecast period, mainly interior and west coast areas, with
locally gusty winds, frequent lightning, and heavy rainfall possible.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and flooding to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

In the hours before

Special weather statement, Aug 30, 1:31 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Miami FL
131 PM EDT Mon Aug 30 2021

FLZ073-074-301800-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
131 PM EDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of central Miami-Dade
County through 200 PM EDT...

At 131 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over The
Hammocks, or near Kendall, moving north at 5 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Kendall, The Redland, Richmond West, Country Walk, Kendale Lakes,
West Kendall, Intersection Krome And Kendall Drive, The Crossings,
The Hammocks, Sunset, Tamiami, Kendall West, Inlikita, Westwood
Lakes, Three Lakes and South Miami Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2558 8040 2560 8051 2574 8049 2573 8037
TIME...MOT...LOC 1731Z 189DEG 5KT 2568 8044

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Weinman
Special weather statement, Aug 30, 1:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
147 PM EDT Mon Aug 30 2021

FLZ072>074-301815-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-
147 PM EDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of north central
Miami-Dade and southern Broward Counties through 215 PM EDT...

At 146 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Miramar. This storm was nearly stationary.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Miami Gardens,
Dania Beach, Miami Lakes, Cooper City, Opa-Locka, West Park, Royal
Palm Ranches, Ravenswood Estates, Oak Point, Palm Springs North,
Sunshine Acres, Estates Of Fort Lauderdale, Intersection I-75 And
Griffin Road, Country Club and Chambers Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2589 8031 2593 8043 2608 8035 2606 8017
      2592 8022
TIME...MOT...LOC 1746Z 226DEG 2KT 2598 8032

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 1:31 PM EDTSpecial Weather StatementMFLMiami-Dade29 min
Aug 30, 3:46 PM EDTSpecial Weather StatementMFLMonroe44 min
Aug 30, 4:38 PM EDTSpecial Weather StatementMFLMonroe37 min
Aug 30, 5:12 PM EDTSpecial Weather StatementMFLCollier48 min
Aug 30, 5:57 PM EDTSpecial Weather StatementMFLCollier48 min
Aug 30, 6:15 PM EDTSpecial Weather StatementMFLBroward30 min
Aug 30, 6:41 PM EDTSpecial Weather StatementMFLCollier49 min
Aug 30, 7:35 PM EDTSpecial Weather StatementMFLHendry40 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.